MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23406
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: inventory control manager.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including an interview of personnel, review of complaint history, device history record (dhr), documentation, drawing, the instructions for use (ifu), and quality control data.One universa firm ureteral stent set was returned for investigation.Inspection of the returned device noted: the stent, positioner, and tether were returned in an opened outer bag.The tether was no longer attached to the stent, and was separated into 2 pieces.The length of the tether from the knot, one string was 48.4 cm and the other string was 49.5 cm.The stent had no tears or damage.The distal coil tip was smashed flat.The tips of the tether were not frayed.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records found one other complaint associated with the reported lot on the same complaint device, for the failure mode ¿stent not open.¿ this other complaint was reported by the same customer and at the same time as this complaint.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions the tether should be removed if the stent is to remain indwelling longer than 14 days how supplied upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information, cook has concluded a definitive cause for the complaint could not be established.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.
 
Event or Problem Description
As reported, during a ureteroscopy, the string (tether) on the end of a universa firm ureteral stent set was not secured on the stent.The tether was threaded through the stent.The issue with this device was discovered prior to making contact with the patient and it was not used.The device was returned 25mar2021 and inspection of the device found the tether had separated and was returned in two pieces.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11701678
Report Number1820334-2021-01191
Device Sequence Number19707983
Product Code FAD
UDI-Device Identifier10827002234069
UDI-Public(01)10827002234069(17)231123(10)13584479
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/23/2023
Device Model NumberG23406
Device Catalogue NumberUFH-626-RT1
Device Lot Number13584479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1